MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter.Under magnification, it was observed the balloon had a longitudinal material rupture in the middle of the balloon to the distal balloon bond.Functional testing determined the balloon was unable to be inflated due to the large longitudinal material rupture.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed the material rupture to be a longitudinal rupture in the middle of the balloon to the distal balloon bond.There was nothing found to indicate there was a manufacturing related cause for this event.The physician reported the lutonix dcb was inflated within a previously placed stent.If additional information becomes available, a supplemental report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 4 atmospheres while being inflated within a previously placed stent.The health care professional (hcp) used a contralateral approach through the common femoral artery to gain access to the patient's superficial femoral artery (sfa).The hcp used a 6 french terumo pinnacle destination introducer sheath over a terumo guidewire.The target lesion was reported predilated with a 5x150 cordis powerflex.Reportedly, the target lesion was not calcified or tortuous.The lutonix dcb was requested to be returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6642615
Report Number3006513822-2017-00120
Device Sequence Number707285
Product Code ONU
UDI-Device Identifier00801741123245
UDI-Public(01)00801741123245(17)200118(10)GFBN0489
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2020
Device Model Number9004
Device Catalogue NumberLX3513051505F
Device Lot NumberGFBN0489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight98